Format

Send to:

Choose Destination
See comment in PubMed Commons below
Postgrad Med J. 2000 Jun;76(896):361-3.

Hypersensitivity syndrome caused by amitriptyline administration.

Author information

  • 1Department of Internal Medicine, Medical School, University of Ioannina, GR 451 10 Ioannina, Greece.

Abstract

Adverse cutaneous manifestations are among the most common side effects associated with psychotropic drugs. Skin reactions due to amitriptyline (a tricyclic antidepressant agent) include rashes and hypersensitivity reactions (for example, urticaria and photosensitivity) as well as hyperpigmentation. Hypersensitivity syndrome is a specific severe idiosyncratic reaction causing skin, liver, joint, and haematological abnormalities, which usually resolve after the discontinuation of the implicated drug. A case of a 24 year old woman who experienced hypersensitivity syndrome three weeks after the initiation of amitriptyline is reported.

PMID:
10824052
[PubMed - indexed for MEDLINE]
PMCID:
PMC1741629
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk